foul smelling gas and stools, cramps, stomach cramps after eating
I am a 25 year old female who has been suffering for a few years now from abdominal cramps, foul smelling gas and stools,alternating diarreah and constipation,and extreme fatigue. I pass gas a lot probably more than normal.My stools are very foul smelling and i have cramps almost daily. what could be wrong?
I am a nursing student and we have recently been studying abot gastrointestinal disorders. It sounds like it could be Irritable bowel syndrome ( IBS). IBS is characterized by chronic or recurrent diarrhea, constipation, abdominal pain, bloating and gas. Do u find that after you have caffeine it gets worse? Because that is one of the signs of IBS.I hope this info helps!
For two years now I have been having different sorts of stomach issues. First, I had really bad diarrhea and learned I had a sensitive stomach. However, my second year was different. Things got much worse. I these strange gas all the time and I couldn't seem to figure put why. I was going to the bathroom, I thought anyway.
I went to my doctor and she said I was constipated even though I was still using the rest room I was never quite cleaning my bowels out entirely. At first I didn't listen and things only got worse. It got to the point of where I tooted so much there was fecal leakage from my anal area. I then went to the ER to figure it out. Then told me to clean out my bowels with laxatives and then start taking probiotics everyday and a zypan. The probiotics was to get all the bad bacteria out of my system and replace it with the good kind. The Zypan was to help digest my food and make it easier for my bowels. They then suggested I take a 1/2 of mineral oil and a non-hurtful laxative Miralax to keep me regular for a while. There is also a website about a woman who has IBS that gives out natural fibers to help you go regularly, a book that says what to eat that helps and what to stay away from, and some other things. The website is helpforibs.com.
Now that I have started taking all these things, I can control my IBS and eat things I was never able to eat in a long time.
Regarding the 'eggy burp' phenomenon. There are two aspects to this:
1. Taking medication such as Gaviscon will not help matters as this reduces the much needed acid that can rid you of the problem. Other medications such as 'windeze' will not help either. If you are regularly taking Proton Pump Inhibitors this has the effect of course of significantly reducing acid which allows food eaten to quickly ferment and give off the 'eggy' effect creating gas and therefore repeatedly expelling with the nasty smell. One way to potentially resolve this is to not take the Inhibitor (e.g. lansoprozole, omeprozole) as this will allow the acid to sort the problem out and clear any bacterial build up.
2. Whether or not you are taking medication as 1. above, another alternative is to take pro-biotics. The best form is available from health food shops and you should seek to obtain a very high strength capsule dosage that is typically stored in a fridge. with a minimum of 30 billion viable cells of at least 8 strains including Lactobacillus Acidophilus. Couple this with a pro-biotic drink preferably Actimel if you can get it as this contains 10 billion viable cells and take two of these a day, morning and night. Do not buy Yakult as this has only c. 4.5 billion and Vitality is a non-starter as you would need to drink around 50 of these to achieve the same as 1 Actimel.
The other thing you might add into the pot as it were is alkaline water. There are relatively cheap filters c. £45 that will convert tap water with its standard 0PH to alkaline and this can help keep stomach acid lower and a good non-chemical alternative to Gaviscon et al.
Basically, if you consider that before an intake of food your stomach PH will be acidic and measure around 1; after food that will decrease to 4 or 5. If you reduce the acid at this point artificially using medications then you will lose the acidic potency required to neutralise the bad smelling 'eggy burps'.
This has worked very successfully in my trials and I wish you well with your efforts.
So many of the symptoms that you are describing sound a lot like Celiac disease.Celiac's is an autoimmune disease in which the lining of the small intestine is damaged from eating gluten and other proteins found in wheat, barley, rye, and possibly oats.
A partial listing of gastrointestinal symptoms:
* Abdominal pain
* Abdominal distention, bloating, gas, indigestion
* Decreased appetite (may also be increased or unchanged)
* Diarrhea, chronic or occasional
* Lactose intolerance (common upon diagnosis, usually goes away following treatment)
* Nausea and vomiting
* Stools that float, are foul smelling, bloody, or “fatty”
* Unexplained weight loss (although people can be overweight or of normal weight upon diagnosis)
A partial listing of nonintestinal symptoms:
* Anemia (low blood count)
* Bone and joint pain
* Bone disease (osteoporosis, kyphoscoliosis, fracture)
* Breathlessness (due to anemia)
* Bruising easily
* Dental enamel defects and discoloration
* Growth delay in children
* Hair loss
* Hypoglycemia (low blood sugar)
* Irritability and behavioral changes
* Mouth ulcers
* Muscle cramps
* Short stature, unexplained
* Skin disorders (dermatitis herpetiformis)
* Swelling, general or abdominal
* Vitamin or mineral deficiency, single or multiple nutrient (for example, iron, folate, vitamin K)
Before the end of February there will be a article on our web page about handling celiac disease naturally. my nickname
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.